MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 45CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 45CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSLG2C45
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The lot history records were reviewed and the manufacturing criteria were met prior to the release of this lot.
 
Event or Problem Description
It was reported that during an unknown procedure, the tip of the jaw is detached.No patient consequence reported.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: did the detached part fall into the patient? no information was the detached part retrieved from the patient? no information.Did this cause a change in the plan of care for the patient? no information.
 
Additional Manufacturer Narrative
(b)(4).Batch # r92z2l.Investigation summary: the device was received with the electrode separated from the ceramic but still attached to the active rod.In addition the jaw was firmly attached and not detached as reported.Upon visual inspection under magnification it was noted that the ceramic was partially missing.The ceramic was damaged by the separation of the electrode from the lower jaw.Testing found a short on the device when the jaws are fully or partially closed, resulting in an alert screen "reposition jaws and reactive".This is advising that the instrument is being activated on low impedance (thin) tissue or metal (such as staples, clips, retractors, or clamps).The "replace instrument" alert screen would be displayed after receiving the "reposition and reactivate" alert screen twice.The separated electrode prevented the instrument from fully cycling open or close.This is due the interference between the blade and electrode.There is insufficient evidence related to what caused the damage on the device.The batch history record was reviewed, and no defects, nc¿s or protocols related to the complaint, were found during the manufacturing process.

Brand Name
ENSEAL G2 CURVED JAW 45CM
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8014736
Report Number3005075853-2018-14020
Device Sequence Number1382415
Product Code GEI
UDI-Device Identifier10705036014157
UDI-Public10705036014157
Combination Product (Y/N)N
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue NumberNSLG2C45
Device Lot NumberR92J2D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2019
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer11/19/2018
10/23/2018
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date12/06/2018
01/17/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR